Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 8, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 11, 2015, 6:48 PM EDT for Cuyahoga County, Medina County, Summit County, Ohio. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 6:48 PM EDT (22:48 UTC)
- Expired
- May 11, 2015, 7:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cuyahoga County, OH, Medina County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 30 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 6:50 PM EDT | TSTM WND GST 47 | Parma, OH | PUBLIC REPORT OF 41 KNOT WIND GUST IN PARMA. WIND MEASURED FROM PERSONAL WEATHER STATION. |
| May 11, 7:08 PM EDT | TSTM WND DMG | Gates Mills, OH | A COUPLE TREES DOWN IN GATES MILLS...RELAYED BY CHAGRIN FALLS PD. TIME ESTIMATED BY RADAR. |
| May 11, 7:15 PM EDT | TSTM WND DMG | Solon, OH | SOME TREES REPORTED DOWN IN SOLON BY SOLON PD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 5:47 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
257
WUUS51 KCLE 112248
SVRCLE
OHC035-103-153-112330-
/O.NEW.KCLE.SV.W.0008.150511T2248Z-150511T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
648 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUYAHOGA COUNTY IN NORTHEAST OHIO...
NORTHEASTERN MEDINA COUNTY IN NORTHEAST OHIO...
NORTHERN SUMMIT COUNTY IN NORTHEAST OHIO...
* UNTIL 730 PM EDT
* AT 647 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
NORTH ROYALTON...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MACEDONIA...HUDSON...CLEVELAND HEIGHTS...TWINSBURG...SOLON...
EUCLID...VALLEY VIEW...GARFIELD HEIGHTS...SILVER LAKE...BOSTON
HEIGHTS...WALTON HILLS...NORTHFIELD...MAPLE HEIGHTS...STOW...
BEDFORD...NORTH RANDALL...BRATENAHL...EAST CLEVELAND...SHAKER
HEIGHTS AND BEDFORD HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4157 8148 4157 8139 4145 8139 4144 8138
4142 8139 4115 8139 4116 8179 4138 8181
4159 8158 4162 8153 4164 8149
TIME...MOT...LOC 2248Z 248DEG 44KT 4133 8161
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
312
WWUS51 KCLE 112316
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
716 PM EDT MON MAY 11 2015
OHC103-112326-
/O.CAN.KCLE.SV.W.0008.000000T0000Z-150511T2330Z/
MEDINA OH-
716 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEDINA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4157 8148 4157 8139 4145 8139 4144 8138
4142 8139 4115 8139 4116 8161 4154 8164
4164 8149
TIME...MOT...LOC 2316Z 248DEG 44KT 4146 8127
$$
OHC035-153-112330-
/O.CON.KCLE.SV.W.0008.000000T0000Z-150511T2330Z/
SUMMIT OH-CUYAHOGA OH-
716 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CUYAHOGA AND NORTHERN SUMMIT COUNTIES UNTIL 730 PM EDT...
AT 705 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOLON...AND
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4157 8148 4157 8139 4145 8139 4144 8138
4142 8139 4115 8139 4116 8161 4154 8164
4164 8149
TIME...MOT...LOC 2316Z 248DEG 44KT 4146 8127
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:41 PM EDT, 7 minutes earlier.
Area forecast discussion, May 11, 6:41 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 641 PM EDT MON MAY 11 2015 .SYNOPSIS... STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT KICKING OFF THUNDERSTORMS. THIS WILL BE FOLLOWED BY A SECONDARY COLD FRONT TOMORROW...USHERING IN MUCH COOLER CONDITIONS. && .NEAR TERM /THROUGH TUESDAY/... TORNADO WATCH #164 OVER THE WESTERN HALF OF THE FORECAST AREA REMAINS IN EFFECT UNTIL 8 PM EDT. SEVERE THUNDERSTORM WATCH #167 OVER THE EASTERN HALF OF THE FORECAST AREA IS IN EFFECT UNTIL 1 AM EDT. A FRAGMENTED N-S LINE OF THUNDERSTORMS IS NOW MAKING ITS WAY ACROSS CUYAHOGA COUNTY AND POINTS SOUTH AND WEST. ANIMATED INFRARED SATELLITE IMAGERY SHOWS CLOUD TOPS HAVE EXPANDED AND COOLED TO -65C IN ABOUT AN HOUR WITH THIS LINE. SO FAR A PEAK WIND OF 30 KNOTS HAS BEEN OBSERVED AT KCLE...AND 41 KNOTS AT KMFD. BY AND LARGE THIS LINE HAS REMAINED SUB- SEVERE AND HAS ONLY PROMPTED 1 SVR IN KNOX COUNTY AT 525 PM EDT. THIS LINE WILL CONTINUE TO MOVE OFF TO THE EAST TOWARDS YOUNGSTOWN AND ERIE EARLY THIS EVENING...BRINGING WITH IT THE THREAT OF SEVERE THUNDERSTORMS. A SECONDARY LINE OF LESS ACTIVE SHOWERS AND STORMS...LOCATED JUST AHEAD OF THE COLD FRONT...IS NOW MAKING ITS WAY INTO TOLEDO METRO AREA. NONETHELESS...THIS LINE HAS THE POTENTIAL TO PRODUCE A FEW ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH POSSIBLE ROTATION. THE COLD FRONT WILL CLEAR THE TOLEDO AREA BY 8PM...CLEVELAND/AKRON BY 10PM...AND ERIE JUST AFTER MIDNIGHT. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... MUCH COOLER AND DRIER CONDITIONS ON TAP FOR NEXT FEW DAYS. DEW POINTS BEHIND THE FRONT IN THE LOWER 40S TO UPPER 30S. TUESDAY MORNING WILL START OUT DRY BUT COULD SEE SOME SHOWERS IN THE EAST AS SECONDARY COLD FRONT SWINGS ACROSS EASTERN LAKE ERIE TOMORROW AFTERNOON. ALL 3 MODELS PLUNGE THE 850MB TEMPS OVER LAKE ERIE TO NEAR ZERO C BY TUESDAY EVENING. COOLER CONDITIONS WILL CONTINUE THROUGH MID WEEK AS A LARGE AREA OF HIGH PRESSURE MOVES WEST OVER THE AREA ON WEDNESDAY. && .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE WILL START OUT OVERHEAD ON THURSDAY BEFORE BUILDING TO THE EAST COAST ON FRIDAY. MEANWHILE A SHORTWAVE TROUGH WILL LIFT OUT OF THE PLAINS TOWARDS THE UPPER MIDWEST WITH ENERGY SPILLING AROUND THE UPPER LEVEL RIDGE ACROSS THE SOUTHERN LAKES REGION. THE ASSOCIATED SURFACE TROUGH WILL ATTEMPT TO LIFT A WARM FRONT NORTH ACROSS THE AREA ON FRIDAY BUT MODELS DIFFER ON BOTH THE NORTHERN PROGRESS OF THE FRONT AND DEGREE OF AVAILABLE MOISTURE. A WARMING TREND WILL BE UNDERWAY FOR THE WEEKEND WITH TEMPERATURES RECOVERING INTO THE 70S TO NEAR 80 DEGREES. DEPENDING ON THE NORTHWARD PROGRESS OF THE WARM FRONT...SCATTERED THUNDERSTORMS MAY LINGER EITHER NEAR THE WARM FRONT OR IN THE WARM SECTOR. LOW PRESSURE WILL TRACK OUT OF THE PLAINS TOWARDS THE UPPER LAKES REGION WITH THE ASSOCIATED COLD FRONT APPROACHING THE AREA LATE MONDAY. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE AHEAD OF THE FRONT. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT ADVANCING FROM THE WEST. A TORNADO WATCH HAS BEEN ISSUED FOR NORTHWEST AND NORTH CENTRAL OHIO INCLUDING TOL/FDY/MFD. THUNDERSTORMS WILL APPROACH THE TOL/FDY AREAS BY 20Z...CLE BY 22Z AND YNG TOWARDS 00Z. THUNDERSTORMS COULD BE STRONG AND BRIEF WIND GUSTS OF 40-50 KNOTS COULD ACCOMPANY THE STRONGEST STORMS...ESPECIALLY PRIOR TO SUNSET. UPDATES WILL BE MADE TO TAFS TO REFLECT BETTER TIMING AND STRENGTH OF WIND GUSTS AS STORMS APPROACH. SCATTERED SHOWERS COULD LINGER FOR A FEW HOURS BEHIND THE FRONT BEFORE MUCH DRIER AIR ARRIVES. WINDS WILL INCREASE CONSIDERABLY LATE TONIGHT INTO TUESDAY WITH GUSTS TO 35 KNOTS POSSIBLE. VFR CONDITIONS WILL RETURN BY TUESDAY MORNING. .OUTLOOK...MVFR CEILINGS POSSIBLE EXTREME NE OH/NW PA WEDNESDAY. NON VFR POSSIBLE AGAIN FRIDAY. && .MARINE... A COLD FRONT WILL MOVE ACROSS LAKE ERIE TONIGHT WITH COLD ADVECTION CONTINUING THROUGH THE DAY ON TUESDAY. WEST SOUTHWEST WINDS ON LAKE ERIE WILL INCREASE TO 20-25 KNOTS AND SMALL CRAFT ADVISORIES WILL BE NEEDED ON LAKE ERIE THROUGH TUESDAY NIGHT. CONDITIONS WILL IMPROVE WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE CENTRAL GREAT LAKES...BUILDING TO NEW ENGLAND ON THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...MAYERS SHORT TERM...DJB LONG TERM...KEC AVIATION...KEC MARINE...KEC
Hazardous weather outlook, May 11, 9:22 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 922 AM EDT MON MAY 11 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-121330- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 922 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT. THE PRIMARY THREAT WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 11, 2:29 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 229 PM EDT MON MAY 11 2015 OHZ003-006-017-027-111930- HANCOCK-LUCAS-WOOD-WYANDOT- 229 PM EDT MON MAY 11 2015 ...SPECIAL WEATHER STATEMENT FOR HANCOCK...LUCAS...NORTHWESTERN WYANDOT AND WOOD COUNTIES UNTIL 330 PM EDT... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES WEST OF SWANTON TO 43 MILES SOUTHWEST OF DESHLER...MOVING NORTHEAST AT 20 MPH. THE STORMS SHOULD MOVE INTO THE AREA BY 330 PM THIS AFTERNOON. THESE STORMS WILL AFFECT THE REGION WITH GUSTY WINDS AND HAIL ALONG WITH CLOUD TO GROUND LIGHTNING. BE ALERT FOR POSSIBLE WARNINGS. LOMBARDY
Local storm report, May 11, 6:19 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
619 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG MARTINSBURG 40.27N 82.35W
05/11/2015 KNOX OH 911 CALL CENTER
KNOX COUNTY SHERIFF REPORTED SEVERAL TREES DOWN IN AND
NEAR THE TOWN OF MARTINSBURG. SOME TREES WERE LAYING ON
POWER LINES AND THE POWER IS OUT IN THE TOWN OF
MARTINSBURG.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:34 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 41 min |
| May 11, 4:09 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 11, 5:25 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 36 min |
| May 11, 5:38 PM EDT | Special Marine Warning | CLE | 112 min | |
| May 11, 7:02 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 58 min |
| May 11, 7:15 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark | 60 min |
| May 11, 7:19 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 41 min |
| May 11, 7:29 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 46 min |
| May 11, 7:30 PM EDT | Special Marine Warning | CLE | 75 min | |
| May 11, 7:46 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.